I don't trust these statin drugs

Taking Lipitor for 3 months, leg aches reported to Doctor,he said add CoQ10 and keep taking. Went for check up yesterday, blood work shows enzymes elevated,now he suggests an ultra sound. Everything I have read says these levels should return to normal after the Lipitor is stopped. I want to wait a few weeks get him to re do blood work,other than do more tests I may not need.

9 Replies

  • Hi, Sorry if I've got things wrong, but I'm assuming you have PBC.

    I'm not familiar with your backstory, so forgive me if you've posted and explained it all before ... only I also don't know what Lipitor is. The main drug mentioned on here for PBC is Urso, which most people in the UK seem to be given. I know there are new drugs in the pipeline, but I don't think they have hit the UK yet.

    I hope you get a few more answers from those familiar with Lipitor, but if not, it may help to say a bit more about your PBC treatment, diagnosis etc, history.

    Take care.

  • Hi Grittyreads, Lipitor is a statin I believe? your cholesterol must be high, as is many pbcers. Ive decided not to take statins because of the same complications that you have mentioned. My Liver specialist said that I need not take them, whilst two doctors in A&E said I have to. I will be interested in any other replies you have - take care, kandiepat

  • Hi Kandiepat,

    Your answer came to me, and not to Tacnap, who was the original one to post about Lipitor. I think that means s/he won't get a post to say you have replied. Post again in the larger grey 'reply box' under Tacnap's Post.

    But thanks for telling me about Lipitor - so many different meds, I can't keep track! You take care xx.

  • I would definately stay away from statins if possible. I had horrible leg aches each night about 5 hours after taking a 40mg of Lipitor, then the next day aches would improve, but legs felt weak. Now my liver enzymes are elevated and I just know that is caused by this drug. Of, course dr does not want to admit that and wants an ultra sound, which I think I should wait for a few weeks, get this Lipitor out of my system and then take the blood tests over. Or may just change doctors.

  • Dear Tacnap

    I've never heard of Lipitor - presumably it is a statin?

    I've refused to take statins. My consultant told me that it was quite usual for people with PBC to have high Cholesterol figures but "it didn't seem to affect them adversely". I haven't a clue what my cholesterol levels are but, for the sake of my liver, I don't want to take even more medication.

    Also there can be severe side effects from taking Statins. One of my friends suffered pains in her muscles and joints. Another one felt dizzy all the time The third friend's memory became so poor she thought she had early-onset Alzheimers! All three lost these symptoms when they stopped taking statins.

  • Yes never tale statins, I Es on them for 4 months, called my doctor 6 weeks ago told told him my llegs were weak and achy, he said continue just tale a CoQ 10 with it. That did not help so 6 weeks later he did blood work, I had elevated ALP enzymes, so he did tell me to stop. All the info I have read this med can cause liver enzymes to

    Elevate, he said he did not know that, so I am changing doctors and staying off statins.

  • Dear Tacnap

    I remember reading somewhere that people with liver problems have to be very careful when deciding whether or not to take statins.

    Best wishes,

  • Hi

    I was on statins before I was diagnosed with PBC but I decided to come off them as the Urso helps with cholesterol. I've had a blood test since and my cholesterol levels aren't high so must be okay. I think doctors hand out statins like sweets now days as if their a cure all

  • I agree,almost everyone you talk to is on a statin, and suffer a lot of serious side effects from them.

You may also like...